Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 164, NWS Memphis, TN

July 27, 2005Decatur County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 27, 2005, 1:10 PM CDT for Decatur County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2005, 1:10 PM CDT (18:10 UTC)
Expired
Jul 27, 2005, 1:30 PM CDT
In force
20 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Decatur County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1742 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:17 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 27, 10:17 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CDT WED JUL 27 2005

.DISCUSSION...
WILL UPDATE TO MAKE SOME SMALL CHANGES TO THE CURRENT FORECAST /
GRIDS FOR THIS AFTERNOON. A RATHER STRONG COLD FOR THIS TIME OF THE
YEAR CONTINUES TO PUSH INTO THE MIDSOUTH. LATEST SURFACE ANALYSIS
INDICATES THAT THE FRONT STRETCHES FROM NEAR PARIS TN TO
AROUND MEMPHIS TN TO STUGGART AR. THE FRONT WILL PUSH INTO NORTH MS
BY LATE THIS AFTERNOON. WIDESPREAD CLOUDS EXTEND MAINLY BEHIND THE
FRONT WITH A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS PUSHING INTO
NORTHEAST AR. CUMULUS CLOUDS ARE ALSO INCREASING AHEAD OF THE FRONT
AND THINK THUNDERSTORM DEVELOPMENT IS POSSIBLE AHEAD OF THE FRONT
WITH FURTHER HEATING. WILL MENTION THE CHANCE OF STRONG
THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK AHEAD OF THE FRONT
THIS AFTERNOON AND EVENING FROM THE SOUTHEAST CORNER OF WEST TN INTO
NORTH MS AS CAPES PUSH TO BETWEEN 2000 AND 3000 J/KG...MAINLY THE
THREAT OF STRONG GUSTY WINDS AND SMALL HAIL. IN THE UPDATE WILL
CHANGE SKY TO PARTLY CLOUDY ACROSS NORTHEAST MS WHERE WILL TAKE
LONGER FOR THE MORE EXTENSIVE BAND OF CLOUDS TO MOVE INTO.
TEMPERATURES HAVE BEEN FALLING SLOWLY THROUGH THE 70S IN EXTREME
NORTHEAST AR. WILL LOWER MAX TEMPS FOR NORTHEAST AR THIS AFTERNOON
AND RAISE THEM SLIGHTLY ACROSS NORTHEAST MS. WILL NOT ARGUE
WITH LIKELY POPS FOR THE ENTIRE MIDSOUTH FOR THIS AFTERNOON.

.PREV DISCUSSION...
ISSUED 245 AM CDT WED JUL 27 2005

COLD FRONT APPROACHING THE FORECAST AREA EARLY THIS MORNING WITH
SHOWERS AND THUNDERSTORMS BEHIND THE FRONT ACROSS SOUTHERN MISSOURI
AND NORTHWEST ARKANSAS.

.SHORT TERM (THROUGH FRIDAY)...
THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST TODAY AND TONIGHT.
STILL APPEARS THAT WE WILL SE SOME RAIN IN THE FORECAST AREA SO HAVE
KEPT LIKELY POPS FOR TODAY. THE BIG STORY WILL BE TEMPERATURES AS
READINGS WILL SOME 5-10 DEGREES COOLER THAN THEY WERE ON TUESDAY.
COLD FRONT WILL REMAIN ACROSS REGION TONIGHT SO WILL SEE SOME
SCATTERED SHOWERS AND THUNDERSTORMS. HAVE KEPT CHANCE POPS IN THE
FORECAST FOR TONIGHT. COLD FRONT SHOULD HAVE MOVED INTO NORTH
MISSISSIPPI BY THURSDAY SO RAIN CHANCE SHOULD DIMINISH OVER NORTHERN
AREAS. THE FRONT SHOULD CONTINUE TO PUSH FURTHER SOUTH AND WEAKEN BY
THURSDAY NIGHT SO ONLY HAVE CHANCE POPS IN SOUTHEAST CORNER OF THE
FORECAST AREA. FRIDAY SHOULD REMAIN DRY AS WHAT IS LEFT OF THE FRONT
IS SOUTH OF FORECAST AREA. TEMPERATURES SHOULD REMAIN BELOW NORMAL
FOR THURSDAY AND FRIDAY.

.LONG TERM (AFTER FRIDAY)...
GRADUAL WARMUP SHOULD START OVER THE WEEKEND AS UPPER LEVEL RIDGE
ATTEMPTS TO REESTABLISH ITSELF. DRY WEATHER SHOULD CONTINUE THROUGH
THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. ANOTHER COLD FRONT
TRIES TO MOVE INTO THE REGION ON TUESDAY SO THERE MAY BE SOME RAIN
WITH THIS SYSTEM.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE
MO...NONE
MS...NONE
TN...NONE
Hazardous weather outlook, Jul 27, 10:13 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CDT WED JUL 27 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-281000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1013 AM CDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A COLD FRONT WILL CONTINUE TO PROGRESS THROUGH THE MIDSOUTH TODAY.
AS IT MOVES TOWARD THE SOUTH...IT WILL INTERACT WITH A WARM AND
UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW
STRONG STORMS MAY DEVELOP THIS AFTERNOON AND EVENING ACROSS NORTH
MISSISSIPPI AND PORTIONS OF WEST TENNESSEE...MAINLY SOUTHEAST OF
JACKSON AND LEXINGTON. HEAVY DOWNPOURS...DANGEROUS LIGHTNING...WIND
GUSTS UP TO 40 MPH...AND SMALL HAIL ARE POSSIBLE WITH ANY OF THE
STRONGER STORMS. HOWEVER...THE RISK OF WIDESPREAD SEVERE WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JFB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:09 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah29 min
Jul 27, 4:26 PM CDTSevere Thunderstorm WarningMEGPanola20 min
Jul 27, 4:58 PM CDTFlash Flood WarningMEGPanola92 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.